MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PEGASUS
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 28 november 2024 leica biosystems received the confirmation, that the customer experienced suboptimal tissue processing on their histocore pegasus, tissue processor.As a result three (3) tissues were undiagnosable.
 
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Additional Manufacturer Narrative
The investigation revealed the following: the instrument logs were analyzed by the lbs engineer, quality assurance & regulatory affairs and no instrument error was detected during the processing steps that could conceivably be linked to the damaged tissue.The incident was user related due to an application issue.The root cause of this adverse event was an issue with the reagent replacement process involving the s15 bottle.The improper replacement caused the instrument to use insufficient concentration xylene in the s15 bottle during the final xylene step of the affected run.This xylene concentration was far below the required 100%.As a result, the insufficient concentration of xylene was not adequate to completely replace the ethanol, preventing the paraffin from properly infiltrating the cells and leading to poor tissue quality.The insufficient concentration of xylene, which contained some ethanol and formalin contamination due to the normal carryover of reagents from one step to the other, was used as the final xylene step before the paraffin steps.This insufficient xylene was carried into the retort and subsequently into the paraffin bath, introducing the contamination into the paraffin baths and causing the observed bubbles to form.Based on the investigation results, as well as the remedial actions carried out by the application consultant, we as the manufacturer confirm the instrument is now working according to factory specifications.A customer facing letter was sent out to the customer with recommendation, to perform a deep cleaning of the equipment and replacement of all reagents for fresh ones.After an additional visit of the customer's site, they informed the field applications specialist, that they have been operating the equipment normally for some time.As a result, they have decided not to proceed with the deep clean due to the lack of reagent availability.

Brand Name
HISTOCORE PEGASUS
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong 20120 6
CH   201206
Manufacturer Contact
andreas helmstetter
heidelbergerstr. 17-19
nussloch 69226
GM   69226
0496224143413
MDR Report Key21025046
Report Number8010478-2024-00018
Device Sequence Number15704375
Product Code IEO
UDI-Device Identifier04049188216397
UDI-Public(01)04049188216397(11)240709
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHISTOCORE PEGASUS
Device Catalogue Number14048858005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Distributor Facility Aware Date11/28/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown